MAUDE Adverse Event Report: NEURAVI LTD. EMBOGUARD 87, 85 CM; EMBOGUARD BALLOON GUIDE CATHETER

NEURAVI LTD. EMBOGUARD 87, 85 CM; EMBOGUARD BALLOON GUIDE CATHETER
Model Number BG8785U
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a sales representative, an emboguard 87, 85 cm balloon guide catheter (bg8785u, 0000155432) was prepped outside the patient.The balloon was inflated and tested before introduced into patient.After the emboguard (eg) was placed, the physician attempted to inflate the balloon and he noticed the contrast escaping the balloon under x-ray.The physician used the eg either way to finish case with no complaint.There were no surgery delays due to the reported event and the procedure was successfully completed.Additional information received indicated that an 8f 11cm sheath was used.Balloon was inflated using lav.A 1ml syringe was used to gently infuse contrast material in balloon.The leak was located on the balloon itself.The device did not appear to be kinked or damaged in any way.There was no evidence of air being injected into patient.Treatment was to the right middle cerebral artery (rmca) with mild tortuosity.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Complaint conclusion: as reported by a sales representative, an emboguard 87, 85 cm balloon guide catheter (bg8785u, 0000155432) was prepped outside the patient.The balloon was inflated and tested before introduced into patient.After the emboguard (eg) was placed, the physician attempted to inflate the balloon and he noticed the contrast escaping the balloon under x-ray.The physician used the eg either way to finish case with no complaint.There was no surgery delays due to the reported event and the procedure was successfully completed.Additional information received indicated that an 8f 11cm sheath was used.Balloon was inflated using lav.A 1ml syringe was used to gently infuse contrast material in balloon.The leak was located on the balloon itself.The device did not appear to be kinked or damaged in any way.There was no evidence of air being injected into patient.Treatment was to the right middle cerebral artery (rmca) with mild tortuosity.The initial examination of the returned emboguard device identified balloon material removed from the catheter shaft and minor shaft flattening between approximately 65mm and 73mm from the distal tip of the emboguard device.No further damage was noted at any other locations on the device.The returned emboguard device could not be inflated as the balloon material was not attached to the device.A minimum id check of the emboguard device confirmed that there was a restriction in the main lumen of the device at the location of the minor shaft flattening as the ball gauge could not be advanced past this point without resistance.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The returned emboguard device shows visible damage to the balloon and flattening between 65mm and 73mm from the tip.The emboguard device shows no sign of other damage or deformation as a result of the complaint event.The returned emboguard device did not pass a minimum id check using a ball gauge, minor flattening present prevented the ball gauge from advancing though the entire bgc main lumen without resistance.The complaint report detailed that there was a leak on the balloon during the procedure, however the unit was returned with no balloon attached to the device.Therefore the complaint event was not confirmed.Root cause of the balloon leak could not be determined due to insufficient information provided (i.E.Device position, ancillary devices used) and due to the absence of the balloon on the returned emboguard bgc.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOGUARD 87, 85 CM
Common Device Name
EMBOGUARD BALLOON GUIDE CATHETER
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt business pa
business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
CREGANNA MEDICAL
parkmore west
galway H91 V N2T
EI   H91 VN2T
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15615196
Report Number3011370111-2022-00097
Device Sequence Number12748020
Product Code DQY
UDI-Device Identifier10886704082736
UDI-Public10886704082736
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2023
Device Model NumberBG8785U
Device Catalogue NumberBG8785U
Device Lot Number0000155432
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1ML SYRINGE; 8F 11CM SHEATH
Patient Age89 YR
Patient SexMale